Alert archive / Nebraska / Wind Chill Advisories in 2013

Wind Chill Advisory 1, NWS North Platte, NE

January 30, 20136 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 30, 2013, 2:03 PM CST for 6 counties in Nebraska. It took effect at Jan 31, 2013, 4:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2013, 2:03 PM CST (20:03 UTC)
In effect from
Jan 31, 2013, 4:00 AM CST
Expired
Jan 31, 2013, 2:00 PM CST
In force
10 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WWUS43 KLBF 302003
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
203 PM CST WED JAN 30 2013

...POTENTIALLY DANGEROUS WIND CHILL READINGS THURSDAY MORNING...

.A REINFORCING BLAST OF ARCTIC AIR ACCOMPANIED BY STRONG NORTHWEST
WINDS WILL MOVE INTO NORTHERN NEBRASKA EARLY THURSDAY MORNING.
STRONG NORTHWEST WINDS AND TEMPERATURES NEAR ZERO WILL PRODUCE WIND CHILL
VALUES OF MINUS 20 OR COLDER.

NEZ006-007-311000-
/O.NEW.KLBF.WC.Y.0001.130131T1000Z-130131T1800Z/
KEYA PAHA-BOYD-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER
203 PM CST WED JAN 30 2013

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON CST
THURSDAY. 

* WIND CHILL VALUES...MINUS 20 TO MINUS 29.

* OTHER IMPACTS...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH
  WITH GUSTS TO UP TO 35 MPH. THESE GUSTS WILL MAKE IT FEEL EVEN
  COLDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
3 follow-up statements
352 
WWUS43 KLBF 310853
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 AM CST THU JAN 31 2013

...BITTERLY COLD WIND CHILL LIKELY THIS MORNING...

.BITTERLY COLD TEMPERATURES...COMBINED WITH NORTHERLY WINDS OF 15 TO
25 MPH...WITH GUSTS TO 30 MPH...WILL PRODUCE WIND CHILLS OF 20 TO
25 BELOW ZERO THIS MORNING. WIND CHILLS WILL INCREASE TO 10 TO 20
BELOW ZERO THIS AFTERNOON.

NEZ006-007-311800-
/O.CON.KLBF.WC.Y.0001.130131T1000Z-130131T1800Z/
KEYA PAHA-BOYD-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER
253 AM CST THU JAN 31 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...20 TO 25 BELOW ZERO THIS MORNING...INCREASING
  TO 10 TO 20 BELOW ZERO THIS AFTERNOON.

* OTHER IMPACTS...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH
  WITH GUSTS TO UP TO 30 MPH...PRODUCING BITTERLY COLD WIND CHILL
  VALUES THIS MORNING OF 20 TO 25 BELOW ZERO. WIND CHILLS WILL
  INCREASE TO 10 TO 20 BELOW ZERO THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE BITTERLY COLD WIND CHILLS. THIS WILL RESULT
IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES AND COVER AREAS OF EXPOSED SKIN TO PREVENT FROST BITE.

&&

$$

BUTTLER
452 
WWUS43 KLBF 311611
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1011 AM CST THU JAN 31 2013

...BITTERLY COLD WIND CHILL LIKELY THROUGH EARLY AFTERNOON...

.BITTERLY COLD TEMPERATURES...COMBINED WITH NORTHERLY WINDS OF
15 TO 25 MPH...WITH GUSTS TO 30 MPH...WILL PRODUCE WIND CHILLS OF
20 TO 29 BELOW ZERO THROUGH EARLY AFTERNOON IN NORTHERN NEBRASKA. WIND
CHILLS WILL INCREASE TO 10 TO 20 BELOW ZERO THIS AFTERNOON.

NEZ005-008>010-312000-
/O.EXB.KLBF.WC.Y.0001.000000T0000Z-130131T2000Z/
EASTERN CHERRY-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...BASSETT...
ONEILL
1011 AM CST THU JAN 31 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON. 

* WIND CHILL VALUES...20 TO 29 BELOW ZERO THROUGH EARLY
  AFTERNOON... INCREASING TO 10 TO 20 BELOW ZERO LATE THIS
  AFTERNOON.

* OTHER IMPACTS...NORTHWEST WINDS WILL REMAIN AT 15 TO 25 MPH WITH
  GUSTS TO UP TO 30 MPH...PRODUCING BITTERLY COLD WIND CHILL
  VALUES OF 20 TO 29 BELOW ZERO. WIND CHILLS WILL INCREASE TO 10
  TO 20 BELOW ZERO LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE BITTERLY COLD WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES AND COVER AREAS OF EXPOSED SKIN TO PREVENT FROST
BITE.

&&

$$

NEZ006-007-312000-
/O.EXT.KLBF.WC.Y.0001.000000T0000Z-130131T2000Z/
KEYA PAHA-BOYD-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER
1011 AM CST THU JAN 31 2013

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON. 

* WIND CHILL VALUES...20 TO 29 BELOW ZERO THROUGH EARLY
  AFTERNOON... INCREASING TO 10 TO 20 BELOW ZERO LATE THIS
  AFTERNOON.

* OTHER IMPACTS...NORTHWEST WINDS WILL REMAIN AT 15 TO 25 MPH WITH
  GUSTS TO UP TO 30 MPH...PRODUCING BITTERLY COLD WIND CHILL
  VALUES OF 20 TO 29 BELOW ZERO. WIND CHILLS WILL INCREASE TO 10
  TO 20 BELOW ZERO LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE BITTERLY COLD WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES AND COVER AREAS OF EXPOSED SKIN TO PREVENT FROST
BITE.

&&

$$

MARTIN
275 
WWUS43 KLBF 312007
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
207 PM CST THU JAN 31 2013

...WIND CHILL ADVISORY WILL EXPIRE AT 2 PM CST...

.STRONG NORTHWEST WINDS OVER NORTHERN NEBRASKA HAVE BEGUN TO
DIMINISH...ALLOWING THE BITTERLY COLD WIND CHILLS TO RISE ABOVE 20
BELOW ZERO. HOWEVER...WIND CHILL VALUES WILL REMAIN BETWEEN 10 TO
20 BELOW ZERO THROUGH THE AFTERNOON AND EVENING HOURS. 

NEZ005>010-312115-
/O.EXP.KLBF.WC.Y.0001.000000T0000Z-130131T2000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL
207 PM CST THU JAN 31 2013

...WIND CHILL ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...10 TO 20 BELOW ZERO THROUGH THE AFTERNOON
  AND EVENING HOURS AS STRONG NORTHWEST WINDS CONTINUE TO SUBSIDE.

$$

MARTIN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 11:31 AM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 30, 11:31 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1131 AM CST WED JAN 30 2013

.AVIATION...

MVFR CEILINGS HAVE EXITED WESTERN AND NORTH CENTRAL NEBRASKA
BEHIND AN UPPER LEVEL SYSTEM THAT MOVED THROUGH OVERNIGHT. HIGH
PRESSURE WILL CONTINUE TO BUILD INTO NEBRASKA TODAY WHICH WILL
KEEP WINDS FROM COMING UP SO EXPECT SPEEDS AROUND 10KTS THROUGH
THE REMAINDER OF THE DAY. THERE WILL BE SCATTERED TO BROKEN
CEILINGS TODAY...BUT WILL STAY VFR. A REINFORCING SHOT OF COLD AIR
WILL MOVE INTO THE REGION TONIGHT AS THE ARCTIC HIGH CONTINUES TO
BUILD IN. LOW CEILINGS WILL COME SOUTH INTO NEBRASKA WITH THIS
AIRMASS THIS EVENING AND OVERNIGHT. EXPECT CEILINGS TO DROP FROM
NORTH TO SOUTH BY THURSDAY MORNING WITH WINDS INCREASING MID TO
LATE MORNING. THERE COULD BE SOME FLURRIES WHEN THESE CLOUDS MOVE
AND POSSIBLY A LITTLE HIGHER INTENSITY OVER NORTHERN NEBRASKA SO
DID DROP VISIBILITY TO 4SM IN SNOW FOR THURSDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 340 AM CST WED JAN 30 2013/

DISCUSSION...THE FIRST OF TWO ARCTIC COLD FRONTS HAS MOVED THROUGH
WESTERN AND NORTH CENTRAL NEBRASKA. THIS FIRST FRONT IS RATHER
WEAK...AND THE ARCTIC AIR WILL REALLY ONLY AFFECT THE NORTHERN AND
EASTERN PORTIONS OF THE FORECAST AREA TODAY WHERE HIGHS WILL
REMAIN IN THE 20S. FARTHER TO THE WEST ACROSS SOUTHWEST AND
WESTERN NEBRASKA...A WEAK WEST TO NORTHWEST CHINOOK WIND CARRYING
PACIFIC AIR WILL HELP HIGHS REACH INTO THE LOWER AND PERHAPS MID
30S.

A STRONG DISTURBANCE ROTATING SOUTHEAST THROUGH SOUTHERN CANADA
TONIGHT INTO THURSDAY...WILL DRIVE THE SECOND MUCH STRONGER ARCTIC
FRONT ACROSS THE AREA. HIGHS BEHIND THIS FRONT ARE ONLY EXPECTED TO
REACH THE SINGLE DIGITS ACROSS FAR EASTERN PORTIONS OF NORTH CENTRAL
NEBRASKA. HIGHS MAY APPROACH THE MID 30S HOWEVER ACROSS FAR
SOUTHWEST NEBRASKA AND THE SOUTHERN PANHANDLE...WHERE THE FRONT WILL
HAVE LOST IT/S SOUTHWARD MOMENTUM AND BECOME STATIONARY DURING THE
AFTERNOON. SOME LIGHT SNOW OR FLURRIES MAY ACCOMPANY THE
FRONT...ESPECIALLY WEDNESDAY NIGHT INTO THURSDAY MORNING...AS WEAK
LIFT COMBINES WITH FAVORABLE SNOW GROWTH CONDITIONS BETWEEN 850 AND
650 MB. ONLY A DUSTING TO MAYBE HALF AN INCH OF ACCUMULATION IS
CURRENTLY EXPECTED...AND THIS SHOULD BE MAINLY CONFINED TO WESTERN
NEBRASKA.

THE ARCTIC HIGH PRESSURE SYSTEM BEHIND THE FRONT WILL HAVE PUSHED
EAST OF THE AREA BY FRIDAY...ALLOWING FOR AN INTRUSION OF PACIFIC
AIR TO ARRIVE VIA WESTERLY DOWNSLOPE CHINOOK WINDS. THIS
TRANSITION TO A PACIFIC AIRMASS WILL ACTUALLY BEGIN THURSDAY
NIGHT...WITH LOW TEMPERATURES BEING REACHED EARLY IN THE NIGHT AS
TEMPERATURES BEGIN TO RISE DURING THE LATE EVENING AND OVERNIGHT AS
THE PACIFIC AIR ARRIVES.

FRIDAY BEGINS A NICE LONG MILD PERIOD...WITH A PACIFIC AIRMASS
DOMINATING THE AREA THROUGH THE MIDDLE OF NEXT WEEK. UNFORTUNATELY
DRY CONDITIONS WILL ACCOMPANY THE WARMER TEMPERATURES...AS NORTHWEST
FLOW ALOFT WILL CARRY ONLY UPPER LEVEL MOISTURE IN THE FORM OF HIGH
CIRRUS CLOUDS ACROSS THE AREA FROM TIME TO TIME.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/EXTENDED...TAYLOR
AVIATION...BROOKS
Hazardous weather outlook, Jan 30, 4:45 AM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
445 AM CST WED JAN 30 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-311045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
445 AM CST WED JAN 30 2013 /345 AM MST WED JAN 30 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DANGEROUS WIND CHILL VALUES ARE EXPECTED IN NORTH CENTRAL NEBRASKA
THURSDAY MORNING. WIND AND VERY COLD TEMPERATURES WILL COMBINE IN
THE ARCTIC AIR TO PRODUCE WIND CHILL VALUES OF 20 BELOW ZERO TO 25
BELOW THURSDAY UNTIL ABOUT MIDDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

Nearby

Wind Chill Advisories in Nebraska, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.